Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 11, 2019, 5:14 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2019, 5:14 PM EDT (21:14 UTC)
- Expired
- Sep 11, 2019, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:20 PM EDT | HAIL 1 | Woodcock, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WUUS51 KCLE 112114
SVRCLE
PAC039-049-112145-
/O.NEW.KCLE.SV.W.0211.190911T2114Z-190911T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
514 PM EDT Wed Sep 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Erie County in northwestern Pennsylvania...
Northern Crawford County in northwestern Pennsylvania...
* Until 545 PM EDT.
* At 513 PM EDT, a severe thunderstorm was located near Cambridge
Springs, or 8 miles north of Meadville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Quarter size hail was recently reported in the
Conneautville area.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Waterford, Riceville, Lincolnville, Canadohta Lake, Harmonsburg,
Saegertown, Conneautville, Hydetown, Springboro, Mill Village,
Blooming Valley, Townville, Venango, Elgin and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning are occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4162 7973 4167 8037 4187 8037 4198 7978
4162 7967
TIME...MOT...LOC 2113Z 258DEG 25KT 4176 8017
HAIL...1.00IN
WIND...60MPH
$$
KJ2 follow-up statements
739
WWUS51 KCLE 112124
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
524 PM EDT Wed Sep 11 2019
PAC039-049-112145-
/O.CON.KCLE.SV.W.0211.000000T0000Z-190911T2145Z/
Erie PA-Crawford PA-
524 PM EDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN ERIE AND NORTHEASTERN CRAWFORD COUNTIES...
At 523 PM EDT, a severe thunderstorm was located over Cambridge
Springs, or 10 miles northeast of Meadville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Waterford, Riceville, Lincolnville, Canadohta Lake, Saegertown,
Hydetown, Mill Village, Blooming Valley, Townville, Venango, Elgin
and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4167 8026 4189 8025 4198 7978 4162 7967
4162 7973 4165 8007
TIME...MOT...LOC 2123Z 265DEG 21KT 4177 8004
HAIL...1.00IN
WIND...60MPH
$$
KJ514
WWUS51 KCLE 112141
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
541 PM EDT Wed Sep 11 2019
PAC039-049-112150-
/O.EXP.KCLE.SV.W.0211.000000T0000Z-190911T2145Z/
Erie PA-Crawford PA-
541 PM EDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND
NORTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4167 8026 4189 8025 4198 7978 4162 7967
4162 7973 4165 8007
TIME...MOT...LOC 2140Z 258DEG 25KT 4179 7991
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:54 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 11, 4:54 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 454 PM EDT Wed Sep 11 2019 .SYNOPSIS... A cold front located from central lower Michigan and southwest Ontario will settle south tonight into Lake Erie and sag further south into central Ohio on Thursday. The front will drift north Thursday night. A cold front will follow from the west Friday afternoon and evening. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Scattered showers and thunderstorms continue to develop and have slowly increased in intensity this afternoon but have remain below severe limits for the most part. Wind shear is highest further north near Lake Erie with effective shear of 30-35 knots. LCL heights are above 1000 m which will decrease the threat of tornadoes. PW values are near 1.7" which has kept DCAPE generally below 700 J/KG. MLCAPE has been around 1500 to near 2000 J/kg. There is just enough wind shear over the northern counties of Ohio to sustain some organization of the storms so the threat of damaging wind and isolated 1" size hail will continue for the next several hours. There will be diurnal stabilization of the boundary this evening so convection should decrease but there is still a question of whether or not more convection further north from Michigan will spread southeast across the area after midnight. The cold front to the north will move into Lake Erie late tonight and sag into the southern Lake Erie lake shore Thursday morning and into central Ohio during the afternoon. POPs will diminish during the morning and then increase in the afternoon over the southwest part of the CWA. The front will lift north Thursday night as a diffuse warm front especially over the western part of the CWA. With the frontal boundary in the area, temperatures will vary widely from the north to the southern counties on Thursday. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Low pressure will pass north of Lake Superior on Friday, lifting a warm front back north across the area. We will only be in the warm sector for a relatively short window as the associated cold front sweeps in from the west late Friday afternoon into Friday night. Tried to refine pops on Friday, with the highest values in NW Ohio during the afternoon, expanding east across the area during the evening and overnight hours. Given the front reaching northwest Ohio at peak heating, will need to monitor for a few stronger storms Friday afternoon, mainly west of I-71. Also raised highs a few degrees Friday, especially along the northeast lakeshore where temperatures may over achieve with southerly downsloping flow. High pressure and drier conditions return on Saturday. Temperatures will drop back to near or just slightly above normal. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Models show an amplifying upper level ridge building back over the area for the first half of next week with above normal temperatures appear likely through the long term. The GFS tries to bring a wave of low pressure across the central Great Lakes with a cold front pushing south into the area Monday night followed by cooler temperatures by Tuesday and Wednesday. Given the strength of the upper ridge overhead, will lean towards the other long range models with heat continuing into the middle of the week. && .AVIATION /18Z Wednesday THROUGH Monday/... Generally VFR conditions will continue into much of the afternoon as showers and thunderstorms develop and increase in coverage and intensity through 21 UTC. Cumulus field will increase and become broken as well. MVFR conditions will develop in the heavier downpours. Brief improvement can be expect early this evening but lower clouds and some fog may develop after midnight as the cold front to the north approaches from the north along with lingering moisture in the boundary layer. The boundary will sag south into northern Ohio and nw PA Thursday morning and bring IFR to MVFR cigs. .OUTLOOK...Non-VFR conditions possible in showers/thunderstorms Thursday through Saturday morning and again in showers next week Monday and Tuesday. && .MARINE... A frontal boundary located just north of Lake Erie will push south across the lake on Thursday with northeast winds increasing to 15 to 25 knots from east to west during the afternoon and evening. Small Craft Advisories accomapnied by a high swimming risk will likely be needed for most of the lake east of the Islands Thursday afternoon and evening. Water levels will also rise on western basin of Lake Erie with the east to northeast flow Thursday night but at this time are expected to peak at or below flooding levels. This boundary will lift back north as a warm front on Friday with a cold front sweeping east across Lake Erie on Friday night. High pressure will expand from west to east behind the front on Saturday and linger into the early part of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...KEC LONG TERM...KEC AVIATION...LaPlante MARINE...KEC
Hazardous weather outlook, Sep 11, 10:20 AM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1020 AM EDT Wed Sep 11 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-121430- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 1020 AM EDT Wed Sep 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop toward the middle of the afternoon and persist into the evening. Storms may produce strong to perhaps damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon.
In the hours before
Local storm report, Sep 11, 2:39 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
239 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 2 S AKRON 41.05N 81.52W
09/11/2019 SUMMIT OH TRAINED SPOTTER
PARTS OF A AIR CONDITIONER BLEW OFF A ROOF,
REPORTED AT GRANT ST. AKRON, OH.
&&
THOMPSONSpecial weather statement, Sep 11, 3:14 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Cleveland OH
314 PM EDT Wed Sep 11 2019
OHZ013-014-022-023-032-033-112000-
Geauga-Portage-Stark-Mahoning-Trumbull-Ashtabula Inland-
314 PM EDT Wed Sep 11 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...
PORTAGE...MAHONING...SOUTHEASTERN GEAUGA...NORTHEASTERN
STARK AND SOUTHERN ASHTABULA COUNTIES...
At 312 PM EDT, a strong thunderstorm was located near North
Bloomfield, or 15 miles north of Warren, moving east at 15 mph.
Additional strong thunderstorms will affect portions of northeast
Ohio.
Winds in excess of 40 mph and penny size hail are possible with
these storms.
Locations impacted include...
Youngstown, Warren, Salem, Ravenna, Columbiana, Boardman, Kent,
Alliance, Hudson, Niles, Tallmadge, Streetsboro, Campbell, Hubbard,
Canfield, Cortland, Newton Falls, Sebring, Mogadore and Lordstown.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4091 8108 4099 8139 4126 8140 4150 8123
4157 8110 4158 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 1912Z 258DEG 14KT 4146 8080
ClarkSpecial weather statement, Sep 11, 4:17 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
417 PM EDT Wed Sep 11 2019
OHZ014-023-112045-
Trumbull-Ashtabula Inland-
417 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL AND SOUTHERN
ASHTABULA COUNTIES...
At 417 PM EDT, a strong thunderstorm was located near North
Bloomfield, or 14 miles southeast of Chardon, moving east at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Kinsman, North Bloomfield, Orwell, Andover, Mecca, Roaming Shores and
Cherry Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4173 8053 4166 8051 4141 8052 4137 8093
4155 8100
TIME...MOT...LOC 2017Z 252DEG 24KT 4148 8096
KJLocal storm report, Sep 11, 4:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 10 NNE CORTLAND 41.46N 80.67W
09/11/2019 TRUMBULL OH PUBLIC
SEVERAL LARGE TREES BRANCHES DOWN IN
GUSTAVUS NEAR SR 193 AND SR 87.
&&
PSSpecial weather statement, Sep 11, 5:03 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
503 PM EDT Wed Sep 11 2019
OHZ011>013-112130-
Geauga-Lake-Cuyahoga-
503 PM EDT Wed Sep 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT GEAUGA...NORTHEASTERN
CUYAHOGA AND SOUTHWESTERN LAKE COUNTIES...
At 503 PM EDT, strong thunderstorms were clustered over Cleveland
Heights, or near Cleveland, moving east at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cleveland, Willowick, Chardon, Parma, Euclid, Mentor, Timberlake,
Lakeline, Chesterland, Garfield Heights, Shaker Heights and Maple
Heights.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4173 8112 4135 8113 4135 8151 4136 8176
4149 8177 4150 8171 4153 8167 4153 8166
4155 8163 4155 8162 4167 8145
TIME...MOT...LOC 2103Z 267DEG 22KT 4151 8159
KJSpecial weather statement, Sep 11, 5:06 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Cleveland OH 506 PM EDT Wed Sep 11 2019 PAZ002-003-112130- Southern Erie-Crawford- 506 PM EDT Wed Sep 11 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE AND NORTHWESTERN CRAWFORD COUNTIES... At 506 PM EDT, a strong thunderstorm was located near Harmonsburg, or 9 miles northwest of Meadville, moving east at 15 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Meadville, Edinboro, Cambridge Springs, Linesville, Harmonsburg, Guys Mills, Saegertown, Conneautville, Springboro, Mill Village, Blooming Valley, Townville, Venango, Woodcock and Conneaut Lakeshore. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4164 8042 4184 8046 4194 7991 4162 7985 TIME...MOT...LOC 2106Z 260DEG 15KT 4174 8029 KJ
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:06 PM EDT | Special Weather Statement | CLE | Crawford | 24 min |
| Sep 11, 6:42 PM EDT | Special Weather Statement | CLE | Crawford | 33 min |
| Sep 11, 7:13 PM EDT | Special Weather Statement | CLE | Crawford, Erie | 47 min |
| Sep 11, 7:59 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.